Levofloxacin, 500 mg/d, had been prescribed for a 74-year-old woman who had a urinary tract infection. The patient had type 2 diabetes and hypertension. She was allergic to sulfa drugs. Two hours after taking the first oral dose of the antibiotic, painful blisters developed on the lower lip and soft palate. Shortly thereafter, 1- to 2-cm blisters erupted in the genital area, and patches of localized erythema arose on her arms and legs. Redness and itching of the eyes also were present. The patient denied a history of herpes simplex virus infection. Dr Farah N. Khan of Chicago writes that the patient was hospitalized. A clinical diagnosis of Stevens- Johnson syndrome attributable to levofloxacin hypersensitivity was made. Hydrocortisone and diphenhydramine hydrochloride were given. After 3 days of this regimen, the symptoms began to clear. The patient was discharged from the hospital 1 week later; a tapering dose of prednisone was prescribed. The lesions resolved completely after 3 weeks of treatment.